MAUDE Adverse Event Report: EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOCKING FEMORAL IMPACTOR 0-5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number LOCKING FEMORAL IMPACTOR 0-5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, when impacting the final femur, the plastic on the locking femoral impactor broke.This incident caused no delay, the patient was not affected, and the surgery outcome was great.Patient was last known to be in stable condition following the event.The device will be returned.
 
Additional Manufacturer Narrative
H3: the evaluation noted that revision reported was likely the result of material degradation associated with years of normal use and subsequent sterilization cycles which led to fracture of the impaction face.The most likely root cause for the reported event of 'broken/non-functional" is associated with a partial or full-thickness crack in the device materials.

Brand Name
LOCKING FEMORAL IMPACTOR 0-5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11417506
Report Number1038671-2021-00092
Device Sequence Number16989642
Product Code JWH
UDI-Device Identifier10885862059833
UDI-Public10885862059833
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING FEMORAL IMPACTOR 0-5
Device Catalogue Number213-64-01
Device Lot Number38132016
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1